Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 59, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 26, 2025, 3:50 AM EDT. It took effect at Jun 26, 2025, 9:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2025, 3:50 AM EDT (07:50 UTC)
- In effect from
- Jun 26, 2025, 9:00 AM EDT
- Expired
- Jun 27, 2025, 3:41 AM EDT
- In force
- 19 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
454 WHUS71 KBUF 260750 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 350 AM EDT Thu Jun 26 2025 LOZ042-043-261600- /O.NEW.KBUF.SC.Y.0059.250626T1300Z-250627T0800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 350 AM EDT Thu Jun 26 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM EDT FRIDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...From 9 AM this morning to 4 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
3 follow-up statements
212 WHUS71 KBUF 261530 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1130 AM EDT Thu Jun 26 2025 LOZ042-043-270800- /O.CON.KBUF.SC.Y.0059.000000T0000Z-250627T0800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1130 AM EDT Thu Jun 26 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
140 WHUS71 KBUF 270146 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 946 PM EDT Thu Jun 26 2025 LOZ042-043-270800- /O.CON.KBUF.SC.Y.0059.000000T0000Z-250627T0800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 946 PM EDT Thu Jun 26 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...East winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
763 WHUS71 KBUF 270741 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 341 AM EDT Fri Jun 27 2025 LOZ042-043-270845- /O.CAN.KBUF.SC.Y.0059.000000T0000Z-250627T0800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 341 AM EDT Fri Jun 27 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have subsided. $$ Hitchcock
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 1:40 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 26, 1:40 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 140 AM EDT Thu Jun 26 2025 .SYNOPSIS... A frontal boundary will remain over the eastern Great Lakes today through Saturday, producing several rounds of showers and scattered thunderstorms with localized heavy rainfall possible. The front will finally move east of the area Saturday night, with high pressure building into the eastern Great Lakes Sunday providing a dry second half of the weekend. && .NEAR TERM /THROUGH TONIGHT/... The strong/hot ridge over the Mid Atlantic and southeast US will gradually break down through the end of the week. The Great Lakes and New England will remain along the active southern edge of the westerlies, with an east-west frontal zone remaining stalled across the Great Lakes region today through tonight. A series of low amplitude vorticity maxima will ripple east across the region, with each bringing an uptick in large scale ascent. The most organized area of showers through the near term period is expected to be tied to one of these shortwaves, crossing the Niagara Frontier this morning, the Genesee Valley and western Finger Lakes later this morning through early afternoon, then ending up across Central NY later today. Outside of this, expect a few more scattered showers to develop this afternoon and evening with modest diurnal instability across the Southern Tier, Finger Lakes, and east of Lake Ontario. A few showers and thunderstorms may produce brief, local downpours, but the risk of any flooding is very low. This afternoon should trend mainly dry from the Niagara Frontier to Rochester following the morning/midday rain. Extensive clouds and the morning showers will limit diurnal instability, keeping thunder chances relatively low today. The best chance a few isolated to widely scattered thunderstorms will be this afternoon and early evening across the Southern Tier and Finger Lakes. Tonight, the frontal zone will remain draped across the eastern Great Lakes. Associated convergence and moisture will maintain a chance of a few showers overnight, but weak forcing should keep any showers scattered and disorganized. Most guidance suggests the best chance of measurable rain overnight will be across Central NY. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... The eastern Great Lakes will remain situated on the northern periphery of a weak ridge of high pressure across the southeastern CONUS through the end of the week. Concurrently, a diffuse negatively tilted mid-level shortwave and associated sfc low pressure will gradually slide northeast from the Upper Midwest across Ontario and Quebec. As this feature impinges on the region, it will drag a stalled frontal boundary across the Ohio Valley and SW Pennsylvania back northward as a warm front. The increased forcing overlaid with the already humid (though not overly hot) airmass in place will lead to more widespread unsettled weather with opportunities for showers and thunderstorms. While the severe risk may be nonzero, much of the focus for this period will be on the potential for locally heavy rainfall, particularly Friday afternoon through early Saturday. Sounding climatology/analysis show PWATs are expected to top out near 2", likely exceeding the daily max which combined with tall skinny CAPE profiles and short MBE vectors, should lead to efficient warm cloud rain processes and some potential for training storms. Uncertainty remains high in QPF placement and magnitude; NBM probabilities indicate that the Tug Hill region may have the greatest chance of seeing locally heavy rainfall, though percentile spread is notably high in this area. Chances for showers and thunderstorms will taper off Saturday and Saturday evening behind the sfc low's weak cold front, with mainly dry weather prevailing by Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Zonal flow over weekend will give way to a deepening trough carving out across the Great Lakes early next week. Expect a brief period of dry weather Sunday as a progressive area of sfc high pressure over the Ohio Valley crests over the region. With trough then gradually encroaching on the region, chances for showers and thunderstorms will increase across the area into the start of the new work week as a cold front approaches and crosses the area. Lower-end chances for showers behind this front on Wednesday as longwave troughing may linger across Quebec. Otherwise, the seasonable but above normal temperatures for late June will peak on Monday. Then in the wake of a cold frontal passage, temperatures will fall back to near normal for the start of July. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... VFR will prevail in most areas through early this morning. Some patchy fog will continue across the Southern Tier, especially near KELZ with local IFR through 12Z Thursday. An east-west oriented frontal zone will remain draped across the Great Lakes today through tonight, providing a focus for a few rounds of showers and a chance of thunderstorms. The most organized area of showers is expected to cross Western NY this morning (including KBUF, KIAG, KROC), with this area then moving east across the Finger Lakes into Central NY this afternoon. Some additional showers will develop this afternoon across the Southern Tier and east of Lake Ontario with diurnal heating. Instability will remain quite limited today which will limit thunderstorm potential. The best chance of a few widely scattered thunderstorms will be this afternoon and early evening across the Southern Tier, Finger Lakes, and Central NY. Areas of MVFR CIGS will continue today, especially in and near the more organized areas of showers. Tonight, the stalled frontal zone will remain over the eastern Great Lakes. Convergence and moisture along the front will continue to support a few scattered showers overnight, but these should remain rather disorganized. Areas of MVFR CIGS will continue, with some IFR across the higher terrain of the Southern Tier and Finger Lakes. Outlook... Friday...VFR/MVFR with showers likely. Scattered thunderstorms also possible Friday afternoon and evening with local/brief IFR. Saturday...VFR/MVFR with showers likely. Scattered thunderstorms also possible with local/brief IFR. Improving to VFR with rain ending Saturday night. Sunday...VFR. Monday...Mainly VFR. A chance of showers and thunderstorms later in the afternoon. && .MARINE... High pressure will build from Quebec today to northern New England by Friday, while a frontal zone remains stalled over the southern Great Lakes. Northeast winds will increase on Lake Ontario today as the surface high passes by to the north, bringing a round of Small Craft Advisory conditions to the south shore of the lake later today through tonight. Winds will remain lighter on Lake Erie, with some chop developing later this afternoon and tonight. Winds will diminish by Friday morning, then becoming southerly later Friday through Friday night as the stalled frontal zone moves back north as a warm front. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock NEAR TERM...Hitchcock SHORT TERM...PP LONG TERM...EAJ/PP AVIATION...Hitchcock MARINE...Hitchcock
Hazardous weather outlook, Jun 25, 5:24 AM EDT, 22 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 524 AM EDT Wed Jun 25 2025 NYZ001>008-010>014-019>021-085-260930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 524 AM EDT Wed Jun 25 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 524 AM EDT Wed Jun 25 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:50 AM EDT | Beach Hazards Statement | BUF | Monroe, Niagara, Orleans, Wayne | 24 hr |
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.